Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 23, 2025, 7:07 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2025, 7:07 PM MDT (01:07 UTC)
- Expired
- Sep 23, 2025, 7:45 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 41 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 7:20 PM MDT | TSTM WND GST 68 | 3 S Boles Acres, NM | Ambient Weather Network station Casa Cats Purr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
419
WUUS54 KEPZ 240107
SVREPZ
NMC013-035-240145-
/O.NEW.KEPZ.SV.W.0113.250924T0107Z-250924T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
707 PM MDT Tue Sep 23 2025
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
West central Otero County in south central New Mexico...
Northeastern Dona Ana County in south central New Mexico...
* Until 745 PM MDT.
* At 706 PM MDT, a severe thunderstorm was located near Alamogordo,
moving east at 30 mph. Another severe thunderstorm was located
over White Sands Missile Range, near Northrup Landing.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alamogordo, White Sands National Park, Northrup Landing, Sunspot,
Burro Flats, High Rolls, La Luz, Holloman Air Force Base, Mountain
Park, Boles Acres, Karr Canyon, Oliver Lee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3263 10668 3277 10656 3297 10653 3303 10578
3270 10583 3258 10594 3248 10608
TIME...MOT...LOC 0106Z 284DEG 26KT 3289 10601
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MPH1 follow-up statement
019
WWUS54 KEPZ 240131
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
731 PM MDT Tue Sep 23 2025
NMC013-240140-
/O.CAN.KEPZ.SV.W.0113.000000T0000Z-250924T0145Z/
Dona Ana NM-
731 PM MDT Tue Sep 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DONA ANA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3266 10634 3278 10632 3294 10624 3296 10579
3270 10583 3258 10594 3253 10601
TIME...MOT...LOC 0130Z 281DEG 32KT 3275 10615
$$
NMC035-240145-
/O.CON.KEPZ.SV.W.0113.000000T0000Z-250924T0145Z/
Otero NM-
731 PM MDT Tue Sep 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR WEST CENTRAL OTERO COUNTY...
At 730 PM MDT, a severe thunderstorm was located 7 miles east of
White Sands National Park, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
White Sands National Park, Alamogordo, Sunspot, High Rolls, Holloman
Air Force Base, Mountain Park, Boles Acres, Karr Canyon, and Oliver
Lee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3266 10634 3278 10632 3294 10624 3296 10579
3270 10583 3258 10594 3253 10601
TIME...MOT...LOC 0130Z 281DEG 32KT 3275 10615
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MPHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 10:55 AM MDT, 8 hours 12 minutes earlier. Its key messages:
- Updated at 1049 AM MDT Tue Sep 23 2025
- Minor impacts due to isolated showers and thunderstorms over mountain areas Tuesday. Above normal high temperatures persist until a cold front arrives Wednesday.
- More widespread precipitation enters the forecast Thursday through early next week, enhancing the risk for flash flooding.
Area forecast discussion, Sep 23, 10:55 AM MDT, 8 hours 12 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1055 AM MDT Tue Sep 23 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1049 AM MDT Tue Sep 23 2025 - Minor impacts due to isolated showers and thunderstorms over mountain areas Tuesday. Above normal high temperatures persist until a cold front arrives Wednesday. - More widespread precipitation enters the forecast Thursday through early next week, enhancing the risk for flash flooding. && .DISCUSSION... Issued at 1049 AM MDT Tue Sep 23 2025 Very little, if any deviation from previous forecast packages with daily chances of showers and thunderstorms through the work week, especially over Central New Mexico. Rain/storm chances and coverage will increase this weekend. Subtropical high pressure aloft over northern Mexico will remain in place, but through the day an upper level low dropping south over the Central/Southern High Plains will shift the aforementioned upper high slightly west over western Mexico. That said, with sufficient to above average moisture in place, isolated to widely scattered showers and storms will be possible this afternoon, focus over Sierra and Otero Counties. With fairly progressive storm motion, the main hazards will be gusty winds. An Isolated storm or two will be possible for areas along and south of the I-10 corridor and along the International Border. Temperatures this afternoon will remain well above average, topping out in the low to middle 90s across the desert lowlands. In response to the upper level trough dropping south across the High Plains, surface high pressure will develop in it's wake, inducing northerly flow which will promote a backdoor cold front. Said backdoor coldfront will move in from the east/northeast during the Wednesday morning timeframe. High resolution guidance, especially the NAM (which is fairly good at resolving this feature) shows the backdoor frontal passage between sunrise and the mid morning hours on Wednesday. Gusty winds will be likely along and behind this backdoor front, especially along west slopes of area mountains where winds could gust to 40 mph. The passage of this front will also bring in cooler temperatures, dropping temperatures 5-10 degrees. Temperatures on Wednesday will be in the middle 80s across the desert lowlands. Wednesday's backdoor front will not completely scour out moisture, with slight chances (15-25%) for thunderstorms during the afternoon timeframe across the forecast area. During the Thursday and Friday timeframe, the subtropical high will shift eastward in response to an upper level closed low moving onshore over the central California coast. This upper level flow regime will promote an increase of moisture across the region, with rain/storm chances increasing as well. Scattered thunderstorms are expected area wide on Thursday and Friday. With PW values increasing back above 1.0", isolated pockets of flash flooding will be possible each afternoon and evening. For the weekend and into early next week, global deterministic and their respected ensemble suites are showing more and more agreement. Uncertainties remain in replace with regard to the finer details that will be better resolved towards the end of the work week. That said, confidence is increasing gradually in terms of the heavy rain threat and flash flooding threat. && .AVIATION... (18Z TAFS) Issued at 1049 AM MDT Tue Sep 23 2025 VMC expected to prevail for all terminals this afternoon and evening. ISO to SCT TSRA possible across central NM after 20Z. Skies FEW to SCT at 8-12kft during the afternoon, becoming FEW to SKC overnight. Winds will be light at 6-11 knots through the afternoon out of W/NW. A backdoor coldfront will push through Wednesday morning (around 12Z) with winds becoming NE at 9-14 knots with gusts to 20-25 knots during the morning timeframe. && .FIRE WEATHER... Issued at 1049 AM MDT Tue Sep 23 2025 Low fire danger this week with below normal ERCs and high soil moisture. Min RH 30-40% with light west winds 10 to 15 mph. Vent rates will be Good today and Tuesday afternoon with transport to the east. Scattered showers and thunderstorms across central New Mexico, best chances for LNF. Cold front arrives from the northeast Wednesday morning, shifting winds to the NE and cooling temperatures back to seasonal. Storm chances continue for southwest New Mexico, especially for GNF on Thursday. Uptick in storm chances Friday into next weekend as coverage becomes more scattered area wide. Storms will be capable of new lightning starts over forests, but large fire growth is not expected due to light winds and wetness. && .PRELIMINARY POINT TEMPS/POPS... El Paso 95 70 87 66 / 10 20 10 30 Sierra Blanca 90 63 78 57 / 20 20 30 30 Las Cruces 91 63 84 60 / 10 20 20 30 Alamogordo 89 61 84 59 / 20 40 20 20 Cloudcroft 68 43 61 42 / 40 50 30 20 Truth or Consequences 86 60 81 60 / 30 30 20 20 Silver City 83 58 81 56 / 20 10 20 30 Deming 93 66 87 62 / 10 10 10 20 Lordsburg 88 64 87 64 / 10 10 10 10 West El Paso Metro 92 69 84 66 / 10 20 10 30 Dell City 93 63 79 59 / 10 30 20 10 Fort Hancock 95 69 86 65 / 10 20 20 30 Loma Linda 86 60 75 58 / 10 30 10 20 Fabens 93 67 85 65 / 10 20 10 30 Santa Teresa 91 66 84 63 / 10 20 10 30 White Sands HQ 91 64 83 62 / 10 30 20 30 Jornada Range 89 61 83 60 / 20 30 20 30 Hatch 92 62 87 61 / 20 20 20 20 Columbus 92 66 88 64 / 20 10 10 20 Orogrande 88 61 80 59 / 10 30 20 20 Mayhill 77 48 66 46 / 30 50 30 10 Mescalero 79 48 72 47 / 40 50 30 20 Timberon 77 48 69 46 / 20 40 20 20 Winston 79 48 75 49 / 40 20 20 20 Hillsboro 88 57 82 56 / 20 20 20 30 Spaceport 88 58 83 58 / 30 30 20 20 Lake Roberts 83 51 81 51 / 20 10 30 30 Hurley 86 58 82 57 / 10 10 20 20 Cliff 90 60 89 60 / 10 10 20 20 Mule Creek 86 56 85 57 / 10 10 20 10 Faywood 86 61 81 58 / 10 10 20 30 Animas 89 65 89 64 / 20 10 10 10 Hachita 88 63 86 62 / 20 10 10 20 Antelope Wells 88 63 87 62 / 20 10 10 10 Cloverdale 85 62 84 60 / 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...38-Rogers
In the hours before
Special weather statement, Sep 23, 4:53 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service El Paso TX
453 PM MDT Tue Sep 23 2025
NMZ409-427-428-232345-
Sierra County Lakes NM-East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
453 PM MDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO...
NORTHEASTERN SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 545 PM
MDT...
At 452 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Northrup Landing, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail. Patchy blowing
dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tularosa, Three Rivers, Alamogordo, La Luz, Salinas Peak, Alamorosa,
and Three Rivers Petroglyph Site.
This includes Highway 54 in New Mexico between mile markers 70 and
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3305 10671 3339 10663 3339 10600 3310 10594
3291 10595
TIME...MOT...LOC 2252Z 268DEG 36KT 3320 10650
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MPHLocal storm report, Sep 23, 5:42 PM MDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
542 PM MDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Non-Tstm Wnd Gst 20 W Tularosa 33.12N 106.36W
09/23/2025 M63 MPH Sierra NM Mesonet
Mesonet station WSM22 WSMR Salt Creek.
&&Special weather statement, Sep 23, 6:03 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service El Paso TX
603 PM MDT Tue Sep 23 2025
NMZ414>416-240045-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
603 PM MDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 645 PM MDT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Burro Flats, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mescalero, Cloudcroft, Sacramento, Mayhill, Silver Lake, Weed, Elk
Silver, Mountain Park, Upper Nogal Canyon, South Tularosa Canyon,
Head Springs, Sixteen Springs, Benson Ridge, Cox Canyon, Dry Canyon,
Karr Canyon, James Canyon, Hay Canyon, Soldier Canyon, and Upper Dry
Burnt Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 10546 3278 10549 3286 10584 3303 10581
3317 10582 3320 10547
TIME...MOT...LOC 0003Z 277DEG 32KT 3302 10580
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Sep 23, 6:05 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service El Paso TX
605 PM MDT Tue Sep 23 2025
NMZ427-428-240030-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
605 PM MDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...EAST
CENTRAL SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 630 PM
MDT...
At 605 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Northrup Landing, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northrup Landing and White Sands National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 10660 3306 10657 3305 10620 3282 10625
TIME...MOT...LOC 0005Z 282DEG 27KT 3298 10650
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Sep 23, 6:50 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
650 PM MDT Tue Sep 23 2025
NMZ414-415-427-428-240115-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
Sacramento Mountains Above 7500 Feet NM-
650 PM MDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO COUNTY
THROUGH 715 PM MDT...
At 649 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Holloman Air Force Base, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alamogordo, Holloman Air Force Base, White Sands National Park,
Burro Flats, High Rolls, La Luz, Mountain Park, Karr Canyon, Boles
Acres, Laborcita Canyon, and Alamorosa.
This includes the following highways...
Highway 70 in New Mexico between mile markers 208 and 212.
Highway 54 in New Mexico between mile markers 61 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3289 10628 3301 10625 3304 10580 3278 10584
TIME...MOT...LOC 0049Z 277DEG 25KT 3293 10616
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Sep 23, 6:53 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service El Paso TX
653 PM MDT Tue Sep 23 2025
NMZ410-427-428-240130-
Northern Dona Ana County NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
653 PM MDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...EAST
CENTRAL SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 730 PM
MDT...
At 652 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Northrup Landing, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Sands National Park, Northrup Landing, Holloman Air Force Base,
Portions of Jornada Experimental Range, and Lake Lucero.
This includes Highway 70 in New Mexico between mile markers 186 and
204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3268 10667 3303 10657 3308 10623 3290 10627
3285 10608 3259 10626
TIME...MOT...LOC 0052Z 276DEG 23KT 3283 10650
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MPHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:03 PM MDT | Special Weather Statement | EPZ | Otero | 42 min |
| Sep 23, 6:05 PM MDT | Special Weather Statement | EPZ | 25 min | |
| Sep 23, 6:50 PM MDT | Special Weather Statement | EPZ | Otero | 25 min |
| Sep 23, 6:53 PM MDT | Special Weather Statement | EPZ | 37 min | |
| Sep 23, 7:41 PM MDT | Special Weather Statement | EPZ | Otero | 49 min |
| Sep 23, 7:44 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 46 min |
| Sep 23, 8:12 PM MDT | Special Weather Statement | EPZ | Otero | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.